Alert archive / New Jersey / Special Weather Statements in 2010

Special Weather Statement, NWS Philadelphia/Mount Holly

July 29, 2010Cape May County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 29, 2010, 3:50 PM EDT for Cape May County, New Jersey. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2010, 3:50 PM EDT (19:50 UTC)
Expired
Jul 29, 2010, 5:15 PM EDT
In force
85 min
Issued by
NWS Philadelphia/Mount Holly

County Cape May County, NJ

The radar

The Dover AFB radar (KDOX), 53 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2010-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2010-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1106 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

451 
WWUS81 KPHI 291950
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 PM EDT THU JUL 29 2010

NJZ021-023-024-292115-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-CUMBERLAND NJ-
350 PM EDT THU JUL 29 2010

...A STRONG THUNDERSTORM WILL AFFECT CAPE MAY AND CUMBERLAND
COUNTIES...

AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTH OF MILLVILLE...MOVING SOUTHEAST AT
20 MPH. THE THUNDERSTORM WILL BE NEAR BIVALVE...PORT NORRIS AROUND
400 PM...ELDORA...BELLEPLAIN AROUND 415 PM...GREEN CREEK...GOSHEN
AROUND 430 PM...CAPE MAY COURT HOUSE...WHITESBORO-BURLEIGH AROUND 445
PM...STONE HARBOR AND SCOTCH BONNET AROUND 500 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3899 7498 3909 7491 3915 7490 3918 7497
      3918 7503 3920 7505 3920 7510 3917 7513
      3920 7519 3923 7518 3936 7503 3919 7465
      3907 7471 3902 7479 3899 7479 3894 7486
      3892 7497

$$

NIERENBERG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 29, 3:25 PM EDT, 25 minutes earlier.

Area forecast discussion, Jul 29, 3:25 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
325 PM EDT THU JUL 29 2010

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE REGION AND MOVE OFFSHORE
TONIGHT. HIGH PRESSURE WILL MOVE IN FROM THE WEST AND SETTLE OFF
THE NEW ENGLAND COAST. AN UPPER LEVEL DISTURBANCE MAY MOVE
THROUGH ON FRIDAY. A COLD FRONT MAY APPROACH THE AREA AROUND
MIDWEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7PM FOR OUR
SOUTHERN AREAS.

SHOWERS AND THUNDERSTORMS ARE AFFECTING OUR REGION
THIS AFTERNOON AND WILL CONTINUE THROUGH THE EARLY EVENING,
ALTHOUGH THEY WILL DIMINISH FROM NORTHWEST TO SOUTHEAST AS THE
FRONT PUSHES DOWN THROUGH THE MID-ATLANTIC STATES. BEHIND THE
FRONT WILL BE COOLER AND DRIER AIR, MAKING FOR QUITE A
COMFORTABLE NIGHT ACROSS THE REGION.

LOWS WILL RANGE FROM THE MID 50S TO MID 60S, WITH SOME COOLER
TEMPERATURES IN THE POCONOS. THE DELMARVA MAY SEE TEMPERATURES
CLOSER TO THE MID TO UPPER 60S OVERNIGHT.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
RELIEF FOR A FEW DAYS WILL USHER US INTO THE WEEKEND AS HIGH
PRESSURE BUILDS INTO THE AREA FROM THE WEST. THE HIGH WILL CONTROL
OUR WEATHER THROUGH THE PERIOD. THE MODELS INDICATE THAT AN UPPER
LEVEL DISTURBANCE MAY MOVE THROUGH ON FRIDAY, HOWEVER, WITH THE
DRIER CONDITIONS THERE MIGHT NOT BE MUCH MORE THAN SOME SPRINKLES
AROUND OUR NORTHERN AREAS. WE HAVE OPTED TO KEEP THE FORECAST DRY
THROUGH MOST OF THE PERIOD. A WEAK SURFACE LOW IS FORECAST TO MOVE
THROUGH ON SUNDAY. WE HAVE INCLUDED SOME SLIGHT CHANCE/CHANCE POPS
FOR SUNDAY.

HIGHS IN THE 80S AND LOWS IN THE 60S LOOK TO BE PREVALENT THROUGH
THE PERIOD.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE OVERALL UPPER-LEVEL PATTERN COMPRISES OF TROUGHING FROM THE
MIDWEST TO THE NORTHEAST AS ENERGY FROM THE PACIFIC NORTHWEST EJECTS
EASTWARD ALONG THE NORTHERN TIER STATES. A FAIRLY PRONOUNCED TROUGH
IS FORECAST TO BE ACROSS THE NORTHEAST AND MID ATLANTIC REGIONS
SUNDAY NIGHT WITH EVEN HINTS OF THIS MAINTAINING ITS PRESENCE
MONDAY. THE PATTERN ALMOST LOOKS TO BECOME AN OVERRUNNING/UPSLOPE
REGIME AS HIGH PRESSURE TRIES TO BUILD SOUTHWESTWARD FROM NEW
ENGLAND AS THE UPPER-LEVEL TROUGH BEGINS TO LIFT OUT. THERE ARE
QUESTIONS REGARDING THE TIMING OF THIS SYSTEM COMPLETELY LIFTING
OUT, WHICH WILL IMPACT THE SENSIBLE WEATHER. ONCE THIS FEATURE LIFTS
OUT, WEAK RIDGING IS FORECAST TO SPREAD ACROSS THE MID ATLANTIC
REGION. HOWEVER GIVEN THE PROGRESSIVE PATTERN, THE NEXT COLD FRONT
IS SCHEDULED TO ARRIVE WEDNESDAY INTO THURSDAY. THERE IS A FAIRLY
SUBSTANTIAL MID/UPPER LEVEL RIDGE FORECAST TO BE ACROSS THE SOUTHERN
STATES, THEREFORE THE COLD FRONT MAY GET HUNG UP IN OUR VICINITY
THURSDAY. HPC WENT WITH A COMPROMISE OF THE GFS AND ECMWF, ALTHOUGH
MADE SOME ADJUSTMENTS IN THE MID ATLANTIC REGION WITH A SMALL
PERCENTAGE OF THE MULTI-CLUSTER ENSEMBLE MEMBERS. THIS TAKES INTO
ACCOUNT THE SYSTEM THAT SLIDES ACROSS THE REGION AT THE BEGINNING OF
THIS TIME FRAME.

BASED ON THE ABOVE, A WEAK SURFACE LOW IS FORECAST TO BE SLIDING
ACROSS THE DELMARVA AREA LATE SUNDAY THEN EXITING TO OUR EAST SUNDAY
NIGHT AND MONDAY AS THE UPPER-LEVEL TROUGH MOVES OVERHEAD. AN AREA
OF HIGH PRESSURE BUILDS DOWN INTO THE AREA FROM NEW ENGLAND TUESDAY,
THEN A WARM FRONT TAKES AIM ON OUR CWA TUESDAY NIGHT INTO WEDNESDAY.
A COLD FRONT AND PERHAPS A PRE-FRONTAL TROUGH MOVES IN DURING
WEDNESDAY, HOWEVER GIVEN RIDGING DOWN TO THE SOUTH THIS BOUNDARY MAY
BE A SLOW MOVER. WE CARRIED CHC POPS SUNDAY NIGHT AS THE
AFOREMENTIONED SYSTEM MOVES THROUGH. WE WILL GO WITH JUST SCATTERED
ACTIVITY FOR NOW, BUT THIS COULD BECOME MORE WIDESPREAD GIVEN THE
LOOK OF THE TROUGH STRENGTH AND MOISTURE ADVECTING NORTHWARD. TO
ACCOUNT FOR SOME POSSIBLE TIMING CHANGES, WE WILL TAPER THE POPS
DOWN SOME MONDAY AND MONDAY EVENING. AN AREA OF WAA SETTING UP TO
OUR WEST MAY BRING IN A CHC OF SOME SHOWERS OR STORMS TO OUR
NORTHWESTERN ZONES TUESDAY WELL AHEAD OF A WARM FRONT. AS A COLD
FRONT THEN GRADUALLY MOVES INTO OUR AREA WEDNESDAY AND THURSDAY, WE
CARRIED SOME SLIGHT CHC TO LOW CHC POPS FOR NOW. AS FOR
TEMPERATURES, WE GENERALLY FOLLOWED HPC GUIDANCE, ALTHOUGH DID MAKE
SOME LOCAL ADJUSTMENTS. MONDAY WILL BE COOLER, HOWEVER THEN THE HEAT
BEGINS TO BUILD ALTHOUGH NO EXCESSIVE HEAT IS ANTICIPATED ATTM.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

REMAINDER THIS AFTERNOON...VFR BUT BRIEFLY IFR IN SCT HEAVY SHOWERS/
TSTMS. DEEP CONVECTION MAINLY SE OF THE INITIAL COOL FRONT KACY-KMIV-
KDOV SEWD.

SECOND BAND OF SHALLOWER BUT STILL HEAVY IFR SHOWERS AND ISOLATED
TSTMS WITH LESS WIND POTENTIAL IN NNJ SHOULD CONT SSEWD.

TONIGHT...VFR.

FRIDAY...VFR WITH SCT CU NEAR 7000 FT IN THE AFTN.

OUTLOOK...

SATURDAY...VFR.  CONFIDENCE ABOVE AVG.

SUNDAY AND MONDAY...PERIODS OF MVFR OR IFR CONDS IN BANDS OF
SHOWERS/ISOLATED TSTMS WITH E-SE FLOW. ABOVE AVG CONFIDENCE.

TUESDAY...MVFR OR IFR TO START THEN VFR IN THE AFTN WITH POSSIBLE
SHOWERS/TSTMS AT NIGHT.  CONFIDENCE AVG.

&&

.MARINE...
NO HEADLINE AFTER 3PM THOUGH SMW TYPE STORMS POSSIBLE S OF ACY
THRU 8 PM.

NEXT CONCERN IS ELY COMPONENT FLOW SCA FOR SUNDAY/MONDAY PER LOW
PRES TRYING TO DEVELOP NEAR THE NC COAST AS HIGH PRES IS LODGED IN
THE MARITIMES. COOL BL TEMP PERMITS BETTER TRANSFER OF WIND FROM
THE GENERALLY ANOMALOUSLY WARM NJ/DEL OCEAN WATERS.

&&

.CLIMATE...
CLIMATE SECTION UPDATED 940 AM THIS MORNING...THURSDAY 7/29.

SOLID CONSISTENT SIGNALS ON WARMTH THIS JULY..WITH RESPECT TO THE
PERIOD OF RECORD.

PHL ON TARGET FOR A 2ND WARMEST JULY ON RECORD. THE FIRST 28 DAYS
IN THE BOOKS PLUS THIS MORNINGS LOW AND THE CCF FCST FOR THE
REMAINDER OF THE MONTH WILL GIVE PHL AN APPROXIMATE FINAL OF ~81.5
OR THEREABOUT MONTHLY AVG... SECOND TO THE 82.1 OF 1994 WITH 81.5
OF 1995 CURRENTLY RANKED NUMBER 2.

BELOW IS THE SAME PROCESS AS PHL ABOVE...FIRST 28 DAYS IN THE BOOKS
THIS MORNINGS MIN AND THE REMAINING CCF HI/LOWS FOR THE 29TH-31ST
INCLUDING ANTICIPATED 1AM FRIDAY LOW FOR TODAY-THURSDAY THE 29TH-
CALENDAR DAY.

JULY PROJECTION RANK     POR = PERIOD OF RECORD
KABE 76.7 NOT TOP 10

KILG 79.8 6TH TIED WITH 1994. WARMEST EVER 81.2 1955. POR 1894
KRDG 78.8 6TH TIED WITH 1901. WARMEST EVER 81.5 1955. POR 1898

KACY 80.1 WARMEST MONTH EVER! PREVIOUS WARMEST 78.7 JULY/1983. POR 1874

KTTN 80.5 TIED WARMEST MONTH EVER! WHICH WAS JULY/1955. POR 1893

KMPO 71.8 3RD WARMEST. WARMEST 73.2 1955. POR 1902
KPHL 81.5 2ND WARMEST. WARMEST 82.1 1994. POR 1874

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR
     ANZ450>455.

&&

SYNOPSIS...MEOLA
NEAR TERM...MEOLA
SHORT TERM...MEOLA
LONG TERM...GORSE
AVIATION...DRAG
MARINE...DRAG
CLIMATE...DRAG
Hazardous weather outlook, Jul 29, 3:29 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
329 PM EDT THU JUL 29 2010

NJZ001-007>010-012>015-017>020-026-027-PAZ054-055-060>062-067>071-
301930-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
329 PM EDT THU JUL 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST ALONG AND AHEAD
OF A COLD FRONT TODAY AND EARLY TONIGHT. SOME OF THE THUNDERSTORMS
COULD PRODUCE LOCALLY STRONG WIND GUSTS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001>004-MDZ008-012-015-019-020-NJZ016-021>025-301930-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
329 PM EDT THU JUL 29 2010

...SEVERE THUNDERSTORM WATCH 548 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-452>455-301930-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
329 PM EDT THU JUL 29 2010

...SEVERE THUNDERSTORM WATCH 548 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ450-451-301930-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
329 PM EDT THU JUL 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST ALONG AND AHEAD
OF A COLD FRONT TODAY AND EARLY TONIGHT. SOME OF THE THUNDERSTORMS
COULD PRODUCE LOCALLY STRONG WIND GUSTS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 29, 1:20 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
120 PM EDT THU JUL 29 2010

DEZ003-004-291815-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
120 PM EDT THU JUL 29 2010

...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...

AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF GEORGETOWN...MOVING EAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR GUMBORO AROUND 130 PM...
DAGSBORO...FRANKFORD AROUND 145 PM...MILLVILLE...SELBYVILLE AROUND
200 PM...SOUTH BETHANY AND BETHANY BEACH AROUND 215 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3846 7569 3867 7553 3864 7516 3865 7516
      3864 7511 3865 7510 3864 7505 3863 7506
      3847 7503 3844 7505

NIERENBERG
Special weather statement, Jul 29, 1:25 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
125 PM EDT THU JUL 29 2010

DEZ002-MDZ008-012-015-019-020-291900-
CAROLINE MD-CECIL MD-KENT MD-KENT DE-QUEEN ANNE'S MD-TALBOT MD-
125 PM EDT THU JUL 29 2010

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...CECIL...KENT...QUEEN
ANNE'S AND TALBOT COUNTIES...

AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF BALTIMORE...MOVING SOUTHEAST
AT 35 MPH. THE THUNDERSTORM WILL BE NEAR NEWTOWN...PERRYVILLE AROUND
200 PM...OVERTON...STEVENSVILLE AROUND 215 PM...WYE MILLS...
QUEENSTOWN AROUND 230 PM...CORDOVA...SKIPTON AROUND 245 PM...GRIFFIN
AND MATTHEWS AROUND 300 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3873 7625 3866 7635 3877 7640 3875 7635
      3887 7626 3882 7620 3883 7620 3894 7624
      3884 7637 3903 7633 3900 7618 3916 7628
      3944 7600 3953 7600 3956 7610 3960 7604
      3917 7571 3867 7575 3869 7590 3857 7606

NIERENBERG
Special weather statement, Jul 29, 1:56 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
156 PM EDT THU JUL 29 2010

NJZ008>010-012-013-015-291930-
HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-MORRIS NJ-SOMERSET NJ-
WESTERN MONMOUTH NJ-
156 PM EDT THU JUL 29 2010

...A STRONG THUNDERSTORM WILL AFFECT HUNTERDON...MERCER...
MIDDLESEX...MONMOUTH...MORRIS AND SOMERSET COUNTIES...

AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF SOMERVILLE...MOVING EAST AT 40
MPH. THE THUNDERSTORM WILL BE NEAR MANVILLE...SOUTH BOUND BROOK
AROUND 215 PM...HIGHLAND PARK...SAYREVILLE AROUND 230 PM...KEYPORT...
LAURENCE HARBOR AROUND 245 PM...LEONARDO AND RED BANK AROUND 300 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 4015 7419 4027 7471 4046 7504 4075 7474
      4061 7443 4059 7444 4060 7441 4052 7424
      4050 7426 4047 7427 4045 7422 4046 7412
      4041 7402

NIERENBERG
Special weather statement, Jul 29, 2:28 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
228 PM EDT THU JUL 29 2010

DEZ001>004-MDZ008-NJZ016>027-292000-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ-
CECIL MD-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-
DELAWARE BEACHES DE-GLOUCESTER NJ-INLAND SUSSEX DE-KENT DE-
NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SALEM NJ-
SOUTHEASTERN BURLINGTON NJ-
228 PM EDT THU JUL 29 2010

...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...BURLINGTON...
CAMDEN...CAPE MAY...CECIL...CUMBERLAND...GLOUCESTER...KENT...NEW
CASTLE...OCEAN...SALEM AND SUSSEX COUNTIES...

AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ACROSS SOUTHERN NEW JERSEY AND DELAWARE. THESE
THUNDERSTORMS WERE GENERALLY MOVING TO THE SOUTHEAST AT 30 MPH.
ADDITIONAL SHWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH THE
AFTERNOON HOURS.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3846 7569 3970 7580 3994 7416 3972 7415
      3985 7409 3982 7407 3952 7425 3953 7440
      3947 7429 3942 7433 3892 7492 3892 7497
      3916 7491 3917 7514 3958 7556 3893 7530
      3880 7507 3847 7504

NIERENBERG
Special weather statement, Jul 29, 3:43 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
343 PM EDT THU JUL 29 2010

NJZ022-025-292015-
ATLANTIC NJ-COASTAL ATLANTIC NJ-
343 PM EDT THU JUL 29 2010

...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC COUNTY...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF ATLANTIC CITY...MOVING
SOUTHEAST AT 35 MPH.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3937 7440 3936 7440 3932 7448 3932 7449
      3934 7452 3938 7446 3937 7451 3935 7453
      3941 7463 3952 7443 3949 7438 3949 7432
      3947 7429 3945 7429

NIERENBERG
Special weather statement, Jul 29, 3:50 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 PM EDT THU JUL 29 2010

NJZ021-023-024-292115-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-CUMBERLAND NJ-
350 PM EDT THU JUL 29 2010

...A STRONG THUNDERSTORM WILL AFFECT CAPE MAY AND CUMBERLAND
COUNTIES...

AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTH OF MILLVILLE...MOVING SOUTHEAST AT
20 MPH. THE THUNDERSTORM WILL BE NEAR BIVALVE...PORT NORRIS AROUND
400 PM...ELDORA...BELLEPLAIN AROUND 415 PM...GREEN CREEK...GOSHEN
AROUND 430 PM...CAPE MAY COURT HOUSE...WHITESBORO-BURLEIGH AROUND 445
PM...STONE HARBOR AND SCOTCH BONNET AROUND 500 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3899 7498 3909 7491 3915 7490 3918 7497
      3918 7503 3920 7505 3920 7510 3917 7513
      3920 7519 3923 7518 3936 7503 3919 7465
      3907 7471 3902 7479 3899 7479 3894 7486
      3892 7497

NIERENBERG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 5:12 AM EDTSpecial Weather StatementPHIWarren48 min
Jul 29, 6:40 AM EDTSpecial Weather StatementPHIHunterdon, Middlesex, Morris, Somerset65 min
Jul 29, 11:43 AM EDTSevere Thunderstorm WarningPHIOcean32 min
Jul 29, 11:48 AM EDTSpecial Marine WarningPHI27 min
Jul 29, 1:31 PM EDTSpecial Marine WarningPHI59 min
Jul 29, 1:56 PM EDTSpecial Weather StatementPHIHunterdon, Mercer, Middlesex, Monmouth, Somerset94 min
Jul 29, 2:28 PM EDTSpecial Weather StatementPHIAtlantic, Camden, Cape May, Cumberland, Gloucester, Ocean and 1 more92 min
Jul 29, 2:35 PM EDTSevere Thunderstorm WarningPHIBurlington, Ocean55 min
Jul 29, 2:39 PM EDTSpecial Marine WarningPHI96 min
Jul 29, 3:21 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Ocean114 min
Jul 29, 3:36 PM EDTSpecial Marine WarningPHI84 min
Jul 29, 3:43 PM EDTSpecial Weather StatementPHIAtlantic32 min
Jul 29, 4:14 PM EDTSpecial Marine WarningPHI61 min
Jul 29, 1:25 PM EDTSpecial Weather StatementPHICaroline, Kent, Queen Anne's, Talbot95 min
Jul 29, 1:50 PM EDTSevere Thunderstorm WarningPHICaroline, Kent, Queen Anne's, Talbot85 min
Jul 29, 2:53 PM EDTSevere Thunderstorm WarningPHICaroline, Queen Anne's, Talbot41 min
Jul 29, 1:20 PM EDTSpecial Weather StatementPHISussex55 min
Jul 29, 1:39 PM EDTSevere Thunderstorm WarningPHISussex34 min

Nearby

Special Weather Statements in New Jersey, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.